MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SPINAL S/SU 22GA 5IN QUINCKE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. NEEDLE SPINAL S/SU 22GA 5IN QUINCKE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405148
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Pma/510(k) #: preamendment.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that two needles spinal s/su 22ga 5in quincke experienced incorrect label information discovered prior to use.The following information was provided by the initial reporter: material no: 405148, batch no: 8123938.Length of needles is not what is on the box.
 
Additional Manufacturer Narrative
Investigation summary: bd has been provided with samples for catalog 405148 lot 8123938 to investigate for this record.The two shelf cartons have been received and per bill of material, product contains molded cannula/stylets 5in (127mm) and 9in shields.Catalog numbers complied with product specification requirements.Needle size measures the length indicated at shelf carton and batch description.As a result, bd was not able to verify the reported issue.No discrepancies or non-conformance were identified with the returned samples.No corrective actions are required at this time.A review of the device history record revealed no irregularities during the manufacture of the reported lot.The spinal needles with quincke points and stylets are used in various spinal anesthesia procedures.Material 405148 is a 22 gauge needle with a 5-inch injection length.This needle is a class ii, single use device and it is eto sterilized.The intended use for bd spinal needles is the administration of fluids, typically for spinal anesthesia, and/or aspiration of cellular material.The spinal needles (sub-assembly material: 70005932) are assembled on the tic machines at the bd juncos site.Once final inspection of the assembled needle is approved the material is then packed on the multivac r-530 blister packaging machine (sap equipment number: 40070728).The packed non-sterile needles are automatically placed within the formed blisters; 100% inspection (10 sensors) is performed for presence of the needle inside the blisters; the top web is printed with the graphics, lot number/expiration date and barcode; then the blisters are cut into individual blisters; then 10 units are place inside of shelf carton.The fifty (50) blisters (10 shelf cartons) are manually packed into each case carton.For complaint lot, needle inside of the blister complied with needle description of batch and shelf carton.Conclusion(s): since samples provided for evaluation correspond with indicated needle length describe at the box, bd did not confirm customer reported failure.
 
Event or Problem Description
It was reported that two needles spinal s/su 22ga 5in quincke experienced incorrect label information discovered prior to use.The following information was provided by the initial reporter: material no: 405148 batch no: 8123938 length of needles is not what is on the box.

Brand Name
NEEDLE SPINAL S/SU 22GA 5IN QUINCKE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8722227
Report Number2618282-2019-00206
Device Sequence Number11268229
Product Code BSP
UDI-Device Identifier30382904051489
UDI-Public30382904051489
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Catalogue Number405148
Device Lot Number8123938
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;